Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
britneyspearsinf

I'm feeling helpless!! Accutane questions

Recommended Posts

So...I'm a 19 yr old female who has tried everything for the last 8 years of my life and am not happy with my results!! I have tried everything with oral antibiotics, retinol creams, birth controls, spironolactone, vitamins, accupunture, lots of water and after having results that I'm not happy with, I've decided I want to go on Accutane.

I have a few questions and if you guys have any experience I'd appreciate your responses!!! I've had a history of depression and substance abuse issues and am afraid of the possible depression side effect. Has anyone with a past depression problem had an experience with depression after going on Accutane?

Thank You!!

Link to comment
Share on other sites

I've never taken accutane and don't have any type of depression, but let me just say this. You should be happy that at the end of it all you will have good clear healthy skin and you can start to enjoy the rest of your life. That alone should give you happiness and confidence to move forward.

Also try to find someone you can confide in to help you get through any stumbles you will encounter

Link to comment
Share on other sites

I've never taken accutane and don't have any type of depression, but let me just say this. You should be happy that at the end of it all you will have good clear healthy skin and you can start to enjoy the rest of your life. That alone should give you happiness and confidence to move forward.

Also try to find someone you can confide in to help you get through any stumbles you will encounter

I don't like my skin, I'm not happy with it. I also have many people I confide in but unfortunately due to the media in the US it's not easy to grow up with problem skin.

Link to comment
Share on other sites

I had depression in the past and it's not anything to worry about. Just talk to someone about how you're feeling weekly if you're really concerned, but it's just listed as a side effect because once upon a time someone experienced it. Just like suicide. But it could be based on their social lives or just the IB. My derm said it makes much more sense that it will make you happier because you have hope and clear skin to come! Good luck!

Link to comment
Share on other sites

I had depression in the past and it's not anything to worry about. Just talk to someone about how you're feeling weekly if you're really concerned, but it's just listed as a side effect because once upon a time someone experienced it. Just like suicide. But it could be based on their social lives or just the IB. My derm said it makes much more sense that it will make you happier because you have hope and clear skin to come! Good luck!

Thank You!!! That really helped and made me feel better!! One more q, did your acne get worse before it got better on Accutane?

Link to comment
Share on other sites

I understand that. I'm also 19 and I also live in the US and I also have bad skin. So I kind of know what you are going through. Our situations may not be identical, but they have similarities... You just try to stay positive and get through this.

Link to comment
Share on other sites

Here Comes the Sun...thanks!! Yeah it's definitely worth it.

Rolltide: Thanks, sorry I guess I misunderstood you. It just gets me very down the way my face is. It's not even as bad as it used to be, but the pressure to have flawless skin is so tough...Im trying to overcome it though.

I just have to get the OK from my psychiatrist and my derm said he's all ready to put me on Accutane. He thinks the risk of depression is super super low also and I'm really healthy and willing to try something that has given me hope.

Link to comment
Share on other sites

I had a complete personality change, which set me up for a mental break-down, that ended in complete and udder depression... I have had massive weight gain, and after 2 years on anti-depressants I am still not the same as I use to be... and my acne came back full force after a year!

:wall:

Link to comment
Share on other sites

^(Remember all the success stories generally don't come back to these boards)

I'm clear now from my own regimen... and I'm still here thank you very much!

Link to comment
Share on other sites

Sorry, I don't want to be discouraging, but everyone please be aware that if your family and friends say you are not being yourself be sure to tell the doctor! And don't be afraid to get off the accutane; hating your acne is much better than hating everything else...

Just be completely open with your doctor and you should be fine :)

Link to comment
Share on other sites

So today I talked to my psychiatrist and she said that Accutane DOES decrease Serotonin in your brain which can cause depression in some people. She also said that if you have a history of depression you should wait until your on a anti-depressant and are "stable" and then there is no risk for depression or suicidal thoughts from the drug Accutane.

I'm excited!!!!! ...cause my meds are stable and good and now I'm not scared to go on Accutane.

But I thought some people might want to know, that Accutane decreases the amount of Serotonin in the brain.

Link to comment
Share on other sites

I'm excited!!!!! ...cause my meds are stable and good and now I'm not scared to go on Accutane.

But I thought some people might want to know, that Accutane decreases the amount of Serotonin in the brain.

When are you starting? Maybe we will start around the same time! I can let you know if I feel worse with my depression/anxiety if you are still curious. Its good that you had a psychiatrist to give you all the facts and take precautions. Good Luck! :)

Link to comment
Share on other sites

I'm excited!!!!! ...cause my meds are stable and good and now I'm not scared to go on Accutane.

But I thought some people might want to know, that Accutane decreases the amount of Serotonin in the brain.

When are you starting? Maybe we will start around the same time! I can let you know if I feel worse with my depression/anxiety if you are still curious. Its good that you had a psychiatrist to give you all the facts and take precautions. Good Luck! :)

I'll probably be starting in a month, how about you?? And yeah I'd love to read your blog and see how things are doing for you.

I trust my derm when he says that depression usually doesn't happen on Accutane, BUT it's my responsibility to find out if there is a risk. I want my acne gone so bad, but my mental state and well being is much more important to me, and I'm sure you too :)

Are you on an antidepressant right now?

Link to comment
Share on other sites

I've been depressed in the past too, but I think most of my depression comes from me hating my face. I think I would feel a lot better, even if i do have an IB, because I will KNOW it will only be short term and that this WILL work. Everything else I have done, everyone says you break out and then it gets better, but mine never got better, so I have high hopes. Will talk to my derm on Monday, hopefully she will put me on it, woo!

Link to comment
Share on other sites

I'll probably be starting in a month, how about you?? And yeah I'd love to read your blog and see how things are doing for you.

I trust my derm when he says that depression usually doesn't happen on Accutane, BUT it's my responsibility to find out if there is a risk. I want my acne gone so bad, but my mental state and well being is much more important to me, and I'm sure you too :)

Are you on an antidepressant right now?

I go back to derm to get my perscription june 9th and then I have the 7 day window to do the ipledge thing and pick up my perscription.

I am currently not on any antidepressants...I am on Nuvaring birth control (one of the few birth controls that has not given me mood swings).

It took a couple years to come off medication and therapy but I am currently in a good state of mind :dance: and surrounding myself with positive people along with gaining some independence while at college has definately helped my journey. Now i want to take it a step further and get my face clear! ...gain some more self-confidence :)

Link to comment
Share on other sites

Hi, there! I also have a history of depression, but I was cleared to go on Accutane, and it's been a very good decision. I honestly have not felt the depression get any worse while on Accutane. If anything, I think it got better overall, in no small part because my skin looks good! But my mood still goes through its usual fluctuations, and I've kept regular mental health appointments. I wasn't on an antidepressant for most of the course but was prescribed one at the end of the college semester when I got overly stressed out. But that passed, and now I'm fine again.

It sounds like you're doing everything right. Just have your doctors monitor you closely and have your family/friends keep an eye on your mood so you can stop any problems in their tracks right away.

Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×